MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY S HBSAG REAGENT KIT; ANTIBODY TO HEPATITIS B SURFACE ANTIGEN (MOUSE MONOCLONAL IGG AND IGM)

ABBOTT IRELAND DIAGNOSTICS DIVISION ALINITY S HBSAG REAGENT KIT; ANTIBODY TO HEPATITIS B SURFACE ANTIGEN (MOUSE MONOCLONAL IGG AND IGM)
Catalog Number 06P02-60
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
The san antonio eye bank (saeb) reported that its statistics for 2023 showed an increase of reactive hbsag results for cadaveric (non-heart beating) samples that appears to coincide with the implementation/validation of the alinity s system in late 2021 at qualtex laboratories (san antonio eye bank utilizes qualtex laboratories for testing of their hbsag cadaveric samples).In 2021 there were 3.0% hbsag reactive samples (73 corneas) and in 2023 there were 7.3% hbsag reactive samples (153 corneas).For 2023, 0.002% of these were both hbsag and hbv nat reactive (4 corneas) and 0.0019% (6 corneas) total were hbv nat reactive.No impact to patient/donor management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The complaint investigation included a review of data and information provided, a search for similar complaints, ticket trending review, device history record review, labeling review, and field data review.Return testing was not completed as returns were not available.Data and information provided were reviewed and support the complaint issue without indication for any additional issue.A search for similar complaints did not identify an increase in complaint activity.Ticket trending review did not identify any trends for the issue for the product.Device history record review did not identify any non-conformances with list number 06p02-60 and the complaint issue.Labeling was reviewed and adequately addresses the issue under review.A technical review of customer release test data and statistical process control charts for alinity s 6p02-60 reagent lots was performed.No issues were identified during review of customer release testing and there were no issues identified regarding the performance of hbsag lots manufactured over the time frame.A review of field data for alinity s hbsag was performed.Alinity s hbsag list number 6p02-60 lots across the transplant peer group and across a whole blood and plasma screening monitoring group were collected and assessed.Across the whole blood and plasma monitoring group, the performance of all list number 6p02-60 tested lots is within product requirements.Within the transplant peer group, the specificity performance of all list number 6p02-60 lots with greater than 55 test points are within the package insert representative data confidence interval for cadaveric specimens.At qualtex laboratories (usa), the specificity performance of ln 6p02-60 lots for cadaveric testing is generally lower compared to the transplant peer group and demonstrates variability for the timeframe evaluated.However, a further review supports the assay is overall performing as expected while also indicating site specific influences may be contributing to the cadaveric specificity performance at the qualtex laboratories (usa) site.Donor demographics (older age) and comorbidities, as well as sample integrity have been identified as contributing factors for false reactive results associated with cadaveric testing on the alinity s system.Customer education to highlight the importance of pre-analytics to optimize sample integrity were carried out.Based on the information within the complaint record, no systemic issue or deficiency with the alinity s hbsag reagent was identified.

Brand Name
ALINITY S HBSAG REAGENT KIT
Common Device Name
ANTIBODY TO HEPATITIS B SURFACE ANTIGEN (MOUSE MONOCLONAL IGG AND IGM)
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
finisklin business park
sligo F91VY 44
EI  F91VY44
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
finisklin business park
sligo F91VY 44
EI   F91VY44
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key19462861
Report Number3008344661-2024-00068
Device Sequence Number7972794
Product Code QHM
UDI-Device Identifier00380740136819
UDI-Public(01)00380740136819
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
BL 125674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06P02-60
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/07/2024
Supplement Date Received by Manufacturer08/08/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY S SYSTEM, 06P16-01, AS1224; ALNTY S SYSTEM, 06P16-01, AS1224
Patient SexUnknown